Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 74, NWS Melbourne, FL

June 17, 2011Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 17, 2011, 7:17 PM EDT for Volusia County, Florida. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2011, 7:17 PM EDT (23:17 UTC)
Expired
Jun 17, 2011, 7:59 PM EDT
In force
42 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Volusia County, FL

What was reported inside it

TimeReportWhereRemark
Jun 17, 7:19 PM EDTTSTM WND GST 533 Sw Daytona Beach, FLKDAB ASOS AT DAYTONA BEACH INTERNATIONAL AIRPORT MEASURED A 46 KT/53 MPH WIND GUST.
Jun 17, 7:30 PM EDTTSTM WND DMG4 Wsw Daytona Beach, FLTREE DOWN AT MM 263 ON I-95. ESTIMATED 18 INCH DIAMETER. TIME ESTIMATED BY RADAR.
Jun 17, 7:30 PM EDTTSTM WND GST 605 W Daytona Beach, FLSPOTTER REPORTED ESTIMATED WINDS GUSTS OF 60 MPH NEAR INTERSECTION OF TOURNAMENT DRIVE AND LPGA BOULEVARD.
Jun 17, 7:35 PM EDTTSTM WND DMG1 Sw Daytona Beach, FLSPOTTER REPORTED 30-40 FOOT TREE SNAPPED IN HALF ON ROADWAY BLOCKING ONE LANE OF TRAFFIC ON EASTBOUND INTERNATIONAL SPEEDWAY AT NOVA ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 587 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
587 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WUUS52 KMLB 172317
SVRMLB
FLC127-180015-
/O.NEW.KMLB.SV.W.0074.110617T2317Z-110618T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
717 PM EDT FRI JUN 17 2011

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL VOLUSIA COUNTY IN FLORIDA

* UNTIL 815 PM EDT.

* AT 715 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PORT ORANGE...AND MOVING
  NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... 
  DAYTONA INTERNATIONAL SPEEDWAY...SOUTH DAYTONA...WILBUR BY THE     
  SEA...DAYTONA BEACH...HOLLY HILL...ORMOND BEACH AND ORMOND BY THE  
  SEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2932 8104 2929 8103 2925 8100 2915 8096
      2911 8093 2902 8102 2925 8123 2927 8119
      2927 8116 2930 8115 2936 8106
TIME...MOT...LOC 2316Z 224DEG 8KT 2914 8108

$$


KELLY
1 follow-up statement
819 
WWUS52 KMLB 172359
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
759 PM EDT FRI JUN 17 2011

FLC127-180008-
/O.CAN.KMLB.SV.W.0074.000000T0000Z-110618T0015Z/
VOLUSIA-
759 PM EDT FRI JUN 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VOLUSIA COUNTY IS
CANCELLED...

THE SEVERE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND PUSHED 
OFFSHORE...THUS THE WARNING HAS BEEN CANCELLED. DAYTONA BEACH 
INTERNATIONAL AIRPORT GUSTED TO 53 MPH AT 719 PM WHEN THE STORMS 
WENT THROUGH. 

LAT...LON 2932 8104 2929 8103 2925 8100 2915 8096
      2911 8093 2902 8102 2925 8123 2927 8119
      2927 8116 2930 8115 2936 8106
TIME...MOT...LOC 2358Z 224DEG 8KT 2921 8101

$$


KELLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:52 PM EDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 17, 2:52 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
252 PM EDT FRI JUN 17 2011

.DISCUSSION...
REST OF TODAY...INITIAL STORMS BEGINNING TO FIRE WITH THE HEAT OF
AFTN. ALONG THE ECSB AND LAKE BOUNDARIES. ADDITIONAL DEVELOPMENT
CAN BE ANTICIPATED OVER THE NEXT SEVERAL HOURS WITH NUMEROUS BOUNDARY
COLLISIONS AND GENERAL STORM MOTION TOWARD THE NORTH TO NORTHEAST.
ACTIVITY STRONGLY TIED TO SB HEATING WILL WIND DOWN WITH DUSK AND
END BY AROUND 10 PM. WINDS WL BECOME CALM WITH SOME AREAS OF SMOKE
AND HAZE ACROSS VOLUSIA...LAKE...ORANGE AND SEMINOLE COUNTIES.

SAT...SURFACE RIDGE AXIS REMAINS SITUATED NEAR THE CENTER PORTION
OF THE FLORIDA PENINSULA. GUIDANCE SUGGESTS MOISTURE WRAPPING
AROUND PERIPHERY OF RIDGE AND UP THE PENINSULA SATURDAY AFTERNOON
WITH A WEAK UPPER LEVEL TROUGH SLOWLY MOVING ACROSS THE STATE.
WILL GO WITH SCT STORMS DURING AFTN OVER THE INTERIOR WITH WEAK
STEERING TOWARD THE NORTH TO NORTHEAST ONCE AGAIN. HIGHS GENERALLY
IN THE LOW TO MID 90S INLAND AND NEAR 90 COAST.

SAT NIGHT-SUN...THE STORMS THAT FORM FROM LATE DAY BOUNDARY
COLLISIONS OVER THE INTERIOR ON SATURDAY MAY BE ABLE TO MOVE BACK
TOWARD THE COAST SATURDAY EVENING UNDER A WEST TO SOUTHWEST
STEERING FLOW. WILL THEREFORE KEEP A SLIGHT CHANCE OF SHOWERS AND
STORMS IN THE FORECAST FOR SATURDAY NIGHT THROUGH MIDNIGHT. WINDS
WILL BECOME LIGHT OUT OF THE SOUTH/SOUTHWEST WITH LOWS IN THE
LOW/MID 70S.

HIGH PRESSURE RIDGE AXIS WILL EXIST ACROSS SOUTH FLORIDA SUNDAY. THE
EAST COAST SEA BREEZE WILL STILL BE ABLE TO DEVELOP INTO THE
AFTERNOON BUT WILL BE DELAYED WITH LESS INLAND MOVEMENT NORTH OF THE
CAPE. AIRMASS REMAINS FAIRLY MOIST SO SHOULD STILL SEE ISOLATED TO
SCATTERED CONVECTION DEVELOP INTO THE AFTERNOON WITH ENHANCEMENT IN
ACTIVITY WITH ANY INTERACTIONS ALONG THE EAST COAST BREEZE OVER THE
AREA. RAIN CHANCES WILL BE SLIGHTLY GREATER TOWARD OKEECHOBEE AND
THE TREASURE COAST WHERE MODELS INDICATE HIGHER MOISTURE.

MON-THU...(PREVIOUS DISCUSSION) SURFACE RIDGE AXIS CONTINUES TO MOVE
SLOWLY UP AND DOWN THE PENINSULA MAKING FOR A DIFFICULT FORECAST.
DEPENDING ON WHERE THE AXIS OF THE SURFACE RIDGE IS EACH DAY IMPACTS
WHETHER SEA BREEZES START EARLY AND CLEARS THE COAST OR IS HAMPERED
FROM MAKING MUCH INLAND MOVEMENT. HIGHS EACH DAY IN THE LOWER 90S
AND OVERNIGHT LOWS IN THE LOWER 70S WHICH IS CLOSE TO THEIR CLIMO
VALUES FOR THE THIRD WEEK OF JUNE.

&&

.AVIATION...
LOCAL MVFR CONDITIONS NEAR/IN ISOLATED SHOWERS MAINLY INTERIOR
THROUGH 03Z THEN VFR AREAS BR/FU FM 08Z-12Z.

&&

.MARINE...
HIGH PRESSURE RIDGE AXIS WILL REMAIN OVER SOUTH CENTRAL/SOUTH
FLORIDA THROUGH LATE WEEKEND INTO EARLY NEXT WEEK. WINDS WILL
REMAIN GENERALLY OUT OF THE SOUTH TO SOUTHWEST...EXCEPT SOUTHEAST
ALONG THE COAST WHEN THE SEA BREEZE DEVELOPS IN THE AFT. WIND
SPEEDS WILL REMAIN AROUND 15 KTS OR LESS WITH SEAS AOB 3 FT.

&&

.FIRE WEATHER...
SCATTERED STORM DEVELOPMENT OVER INLAND LOCATIONS. LESSER
COVERAGE OF PRECIPITATION WILL OCCUR ESPECIALLY ALONG THE SPACE
AND TREASURE COAST DUE TO LIGHT STEERING WINDS AND INLAND SEA
BREEZE PENETRATION. CRITICAL FIRE WEATHER CONDITIONS ARE NOT
EXPECTED.

ISOLATED TO SCATTERED LIGHTNING STORMS WILL CONTINUE TO BE A
SOURCE OF FIRE IGNITION INTO LATE WEEKEND AND EARLY NEXT WEEK AS
THE EAST COAST SEA BREEZE DEVELOPS AND MOVES INLAND. NO LOW RH
CONCERNS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  94  74  93 /  20  20  20  30
MCO  74  95  74  95 /  20  30  20  30
MLB  75  91  74  91 /  10  30  20  30
VRB  74  91  74  90 /  10  30  20  30
LEE  75  95  76  95 /  20  30  20  30
SFB  76  96  75  95 /  20  30  20  30
ORL  77  95  76  95 /  20  30  20  30
FPR  73  90  73  91 /  10  30  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...PENDERGRAST
LONG TERM....WEITLICH
Hazardous weather outlook, Jun 17, 9:35 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
935 AM EDT FRI JUN 17 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-172100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
935 AM EDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
AFTER A RATHER BENIGN WEATHER DAY ON THURSDAY...A RETURN OF
ISOLATED TO SCATTERED LIGHTNING STORMS IS EXPECTED AS LOW LEVEL
MOISTURE AND INSTABILITY INCREASES THROUGH THE DAY. THE SEA
BREEZE WILL FORM EARLY IN THE AFTERNOON AND ISOLATED STORMS ARE
EXPECTED TO DEVELOP OVER THE COASTAL COUNTIES. BOUNDARY
INTERACTIONS WILL INCREASE OVER INTERIOR SECTIONS BY MID TO LATE
AFTERNOON...WHICH SHOULD LEAD TO SCATTERED COVERAGE OF STORMS.

A FEW STRONG STORMS WITH FREQUENT LIGHTNING...STRONG MICROBURST
WINDS...SMALL HAIL AND HEAVY RAINFALL ARE POSSIBLE...MAINLY OVER
THE INTERIOR COUNTIES. ANY STORMS THAT DEVELOP WILL MOVE TOWARD
THE NORTH TO NORTHEAST AROUND 5 TO 10 MPH.

.MARINE THUNDERSTORM GUST IMPACT...
AFTERNOON HEATING WILL LEAD TO A FEW STRONG STORMS OVER THE
PENINSULA THIS AFTERNOON AND EARLY EVENING. THE GREATEST COVERAGE
SHOULD BE ACROSS THE INTERIOR COUNTIES. STORM MOTION IS EXPECTED
TO BE TO THE NORTH TO NORTHEAST AROUND 5 TO 10 MPH...WITH A FEW
STORMS POSSIBLY MOVING BACK ACROSS THE COAST FROM CAPE CANAVERAL
NORTHWARD.

.FIRE WEATHER IMPACT...
MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE AROUND 40
PERCENT ACROSS THE INTERIOR BUT WITH DRY FUELS AND ISOLATED
LIGHTNING STORMS...THERE WILL BE A THREAT OF NEW FIRE IGNITION AND
RAPID SPREAD FROM STRONG OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE CHANCES FOR AFTERNOON AND EVENING LIGHTNING STORMS LOOK TO
REMAIN AT OR BELOW NORMAL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

LASCODY/WEITLICH

In the hours before

Special weather statement, Jun 17, 3:41 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
341 PM EDT FRI JUN 17 2011

FLZ059-064-172030-
MARTIN-ST. LUCIE-
341 PM EDT FRI JUN 17 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL MARTIN COUNTY...
SOUTHERN ST. LUCIE COUNTY...

* UNTIL 430 PM EDT.

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL IN CENTRAL
AND WESTERN MARTIN AND SAINT LUCIE COUNTIES...AND NEARLY STATIONARY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2701 8056 2737 8068 2741 8068 2745 8041
      2701 8025
TIME...MOT...LOC 1940Z 151DEG 7KT 2711 8043

BOWEN
Special weather statement, Jun 17, 3:47 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
347 PM EDT FRI JUN 17 2011

FLZ058-172045-
OKEECHOBEE-
347 PM EDT FRI JUN 17 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHWESTERN OKEECHOBEE
COUNTY...

* UNTIL 445 PM EDT.

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
CONVERGENCE OF MULTIPLE BOUNDARIES WHICH WILL SPARK STRONG STORMS IN
NORTHWESTERN OKEECHOBEE COUNTY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2739 8112 2742 8115 2744 8115 2747 8118
      2754 8121 2757 8119 2757 8118 2761 8115
      2764 8115 2764 8114 2764 8093 2739 8082
TIME...MOT...LOC 1944Z 151DEG 7KT 2751 8110

BOWEN
Local storm report, Jun 17, 4:51 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
451 PM EDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 SE HOLOPAW            28.13N 81.05W
06/17/2011  E1.00 INCH       OSCEOLA            FL   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER-SIZED HAIL ON MERCURY DRIVE IN
            HOLOPAW.

&&

ARB
Special weather statement, Jun 17, 5:15 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
515 PM EDT FRI JUN 17 2011

FLZ045-053-172215-
ORANGE-OSCEOLA-
515 PM EDT FRI JUN 17 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER WESTERN ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY

* UNTIL 615 PM EDT.

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
MULTIPLE BOUNDARY INTERACTIONS WHICH WILL SPARK STRONG STORMS OVER
ORANGE AND OSCEOLA COUNTIES. STORMS WILL MOVE TO THE NORTH AND
NORTHEAST AT 5 TO 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. TORRENTIAL
RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND MAY CAUSE FLOODING
ON ROADS AND HIGHWAYS.

LAT...LON 2860 8165 2861 8113 2835 8113 2830 8129
      2812 8133 2811 8146 2813 8146 2814 8151
      2819 8152 2825 8157 2826 8166
TIME...MOT...LOC 2111Z 174DEG 7KT 2845 8130

BOWEN
Special weather statement, Jun 17, 6:11 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
611 PM EDT FRI JUN 17 2011

FLZ041-044-045-144-172300-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE
COUNTY-
611 PM EDT FRI JUN 17 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER LAKE COUNTY...NORTHWESTERN
ORANGE COUNTY...AND NORTHWESTERN VOLUSIA COUNTY...

* UNTIL 700 PM EDT.

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
CONVERGENCE OF THE EAST COAST AND WEST COAST SEA BREEZES...WHICH
WILL SPARK STRONG STORMS. STORMS WILL MOVE TO THE NORTHEAST AT ABOUT
10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY AND MAY CAUSE FLOODING ON ROADS
AND HIGHWAYS.

LAT...LON 2896 8196 2896 8166 2929 8165 2932 8168
      2940 8142 2926 8139 2915 8142 2895 8130
      2884 8134 2887 8136 2883 8141 2872 8142
      2854 8165 2835 8166 2834 8195
TIME...MOT...LOC 2207Z 234DEG 4KT 2882 8168

BOWEN
Local storm report, Jun 17, 6:18 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
618 PM EDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     1 ENE SEA WORLD         28.42N 81.45W
06/17/2011                   ORANGE             FL   TRAINED SPOTTER

            SPOTTER REPORTED MULTIPLE LARGE TREE LIMBS DOWN IN
            WILLIAMSBURG.

&&

ARB

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:55 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie50 min
Jun 17, 3:41 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie49 min
Jun 17, 3:47 PM EDTSpecial Weather StatementMLBOkeechobee58 min
Jun 17, 4:06 PM EDTSevere Thunderstorm WarningMLBOsceola39 min
Jun 17, 4:14 PM EDTSevere Thunderstorm WarningMLBMartin31 min
Jun 17, 4:45 PM EDTSevere Thunderstorm WarningMLBOsceola44 min
Jun 17, 5:15 PM EDTSpecial Weather StatementMLBOrange60 min
Jun 17, 5:49 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola56 min
Jun 17, 6:02 PM EDTSevere Thunderstorm WarningMLBSeminole, Volusia58 min
Jun 17, 6:11 PM EDTSpecial Weather StatementMLBLake49 min
Jun 17, 6:36 PM EDTSevere Thunderstorm WarningMLBLake, Volusia54 min
Jun 17, 6:48 PM EDTSevere Thunderstorm WarningMLBLake, Orange57 min
Jun 17, 7:02 PM EDTSpecial Marine WarningMLB118 min
Jun 17, 7:32 PM EDTSpecial Weather StatementMLBVolusia43 min
Jun 17, 7:41 PM EDTAreal Flood AdvisoryMLBLake, Volusia2 hr
Jun 17, 7:41 PM EDTSpecial Weather StatementMLBLake49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.